# SDR IXXA0100022

- Difficulty date: April 26, 2001
- Submitted: April 27, 2001
- Operation: Air carrier
- Aircraft: N827BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45971
- Aircraft time: 81,644 hours, 33,794 cycles
- System (JASC): 2612 · Fire Detection
- Part: Sensing Element
- Part number: 898464
- Condition: Shorted
- Location: Nr 2 Engine
- Part time: 81,644 hours, 33,794 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

EN ROUTE FROM TOL TO LAX, THE NUMBER TWO ENGINE FIRE WARNING SHORT CIRCUIT LIGHT ILLUMINATED INTERMITTENTLY.  THE FLIGHT CREW SECURED THE ENGINE FOLLOWING COMPANY PROCEDURES AND RETURNED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE FIRE WARNING SYSTEM WHICH REVEALED A SHORTED FIRE SENSING ELEMENT.  MAINTENANCE REPLACED THE SENSING ELEMENT AND PERFORMED A SUCCESSFUL OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
